MAUDE Adverse Event Report: COOK INC SAFE-T-J NEPHROSTOMY DRAINAGE SET FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC SAFE-T-J NEPHROSTOMY DRAINAGE SET FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/20/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported during insertion of the drain for pleural effusion reasons an entry needle was placed under ultrasound guidance, and the guide-wire passed through the needle and into the collection.The needle was removed and the cook pigtail drain with plastic stiffener was advanced over the guide-wire.Reportedly there were no issues until the registrar attempted to remove the guide-wire and plastic stiffener and met with resistance; when the wire was eventually removed it had snapped.There was a delay in the procedure however the case was completed with no harm to the patient reported.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
One attached complaint report from the site reported that the procedure was for pleural effusion drainage; while a second report described it as an ascites drainage procedure.Although the procedure is unclear, this does not impact the assessment of the failure mode or root cause.Investigation - evaluation: a review of the device history record, drawing, manufacturing instructions, quality control, specifications and visual inspection of the returned device was conducted during the investigation.Visual examination of the nephrostomy drainage set fixed core wire guide confirmed that the distal tip weld no longer connected to the inner safety wire, resulting in the coil losing its shape and support.There was no mandrel and/or safety wire protrusion.No part of the wire was missing or otherwise completely detached.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided and results of the investigation it is plausible to suggest that the distal tip weld was damaged upon withdrawal of the wire from the drainage catheter; however, the a definitive root cause cannot conclusively be determined at this time.Per the quality engineering risk assessment no further action is required.We will continue to monitor for similar complaints.Additional information: one attached complaint report from the site reported that the procedure was for pleural effusion drainage; while a second report described it as an ascites drainage procedure.Although the procedure is unclear, this does not impact the assessment of the failure mode or root cause.Investigation - evaluation a review of the device history record, drawing, manufacturing instructions, quality control, specifications and visual inspection of the returned device was conducted during the investigation.Visual examination of the nephrostomy drainage set fixed core wire guide confirmed that the distal tip weld no longer connected to the inner safety wire, resulting in the coil losing its shape and support.There was no mandrel and/or safety wire protrusion.No part of the wire was missing or otherwise completely detached.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided and results of the investigation it is plausible to suggest that the distal tip weld was damaged upon withdrawal of the wire from the drainage catheter; however, the a definitive root cause cannot conclusively be determined at this time.Per the quality engineering risk assessment no further action is required.We will continue to monitor for similar complaints.

Brand Name
SAFE-T-J NEPHROSTOMY DRAINAGE SET FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6133089
Report Number1820334-2016-01367
Device Sequence Number13569263
Product Code DXQ
UDI-Device Identifier00827002018419
UDI-Public(01)00827002018419(17)210621(10)7013930
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTSCF-38-60-3-PNS
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/01/2016
Supplement Date Received by Manufacturer07/06/2017
Initial Report FDA Received Date11/29/2016
Supplement Report FDA Received Date07/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1